Viscotin Tablet 600mg10 tablets
Viscotin 100mg Granules: Orange coloured, orange and lemon flavored Granules; each sachet contains Acetylcysteine BP 100mg.
Viscotin 200mg Granules: Light yellow coloured, orange and lemon flavored granules; each sachet contains Acetylcysteine BP 200mg.
Viscotin 600 Effervescent Tablet: White, round-shaped, lemon and orange flavored effervescent tablet; each tablet contains
Acetylcysteine BP 600mg.
Viscotin 600 Nebuliser Solution: Each 3ml Nebuliser Solution contains Acetylcysteine BP 600mg.
Acetylcysteine is indicated as an adjuvant treatment in certain clinical condition characterized by the presence of thick and
viscous mucoid or mucopurulent secretions such as: Chronic bronchopulmonary diseases (chronic obstructive pulmonary disease,
emphysema with bronchitis, chronic asthmatic bronchitis, bronchiectasis); Acute bronchopulmonary diseases (asthma with bronchial
mucus plugging, bronchitis, bronchopneumonia, tracheobronchitis, bronchiolitis, pulmonary complications of cystic fibrosis,
pulmonary complications associated with surgery).
Dosage and administration
Adults and children above 6 years: 1 sachet Acetylcysteine 200mg or 2 sachets Acetylcysteine 100mg, 2-3 times a day.
Children (2-6 years of age): 1 sachet Viscotin 100mg from 2 to 4 times a day, according to the age.
The duration of treatment should be 5 to 10 days in the acute treatment, whereas it may be continued in the chronic states for
several months, according to the advice of the physician.
Dissolve the contents of the sachets in a glass containing a small quantity of water; mixing it, if necessary, with a spoon. A
palatable solution is thus obtained, which can be drunk directly from the glass.
Adults and children above 6 years: One effervescent tablet of Acetylcysteine 600mg a day (preferably in the evening).The duration
of treatment should be 5 to 10 days in the acute treatment, whereas it may be continued in the chronic states for several months,
according to the advice of the physician.
Dissolve the tablets in a glass containing a small quantity of water, mixing it, if necessary, with a spoon. A palatable solution
is thus obtained, which can be drunk directly from the glass.
The 20% solution may be diluted to a lesser concentration with either Sodium Chloride for injection, Sodium Chloride for
inhalation, sterile water for injection, or sterile water for inhalation.
As a Viscotin:
Adult: 5-10 ml of 10% or 20% solution by Nebuliser every 6-8 hr PRN.
Children: 1-11 months: 1-2 ml of 20% or 2-4 ml of 10% solution by Nebuliser every 6-8 hr PRN.
12 months-11 years: 3-5 ml of 20% or 6-10 ml of 10% solution by Nebuliser every 6-8 hr PRN.
Below 12 years: 5-10 ml of 10/20% solution by Nebuliser every 6-8 hr PRN.
Diagnostic Bronchograms: 1-2 ml of 20% or 2-4 ml of 10% solution 2-3 times by Nebulisation or by instillation intratracheally
prior to procedure.
Nebulisation tent or croupette: This form of administration requires very large volumes of the solution, occasionally as much as
300 ml during a single treatment period. If a tent or croupette must be used, the recommended dose is the volume of acetylcysteine
(using 20%) that will maintain a very heavy mist in the tent or croupette for the desired period. Administration for intermittent
or continuous prolonged periods, including overnight, may be desirable.
Direct Instillation: When used by direct instillation, 1-2 ml of a 20% solution may be given as often as every hour. When used for
the routine nursing care of patients with tracheostomy, 1-2 ml of a 20% solution may be given every 1-4 hours by instillation into
Contra-indications, warnings, etc.
Contra-indication: Known hypersensitivity to Acetylcysteine. Acetylcysteine contains aspartame, thus it is contra-indicated in
patients suffering from phenylketonuria.
Precautions: Patients suffering from bronchial asthma must be strictly controlled during the therapy; should bronchospasm occur,
the treatment must immediately be suspended. Caution should be taken in patients suffering from or with a history of peptic ulcer.
As Viscotin contains sodium (156.9mg per dose) this has to be taken into consideration by patients on a controlled sodium diet.
The possible presence of a sulphureous odor does not indicate an alteration of the product but is a characteristic of the active
ingredient contained in this preparation. It is preferable not to mix other drugs with the Viscotin solution.
Pregnancy and lactation: Incase of pregnancy & lactation the medicine should be taken consulting physician or pharmacist.
Side effects: Like all medicines, Acetylcysteine can cause side effects, although not everybody gets them. In very rare cases,
severe immune reactions may occur such as anaphylactic shock and severe skin reaction. In rare cases the oral administration can
be followed by shortness of breath, upset stomach and bronchospasm. The most frequent side effects are headache, increased heart
rate, stomatitis, pruritus, urticaria, nausea, vomiting, abdominal pain, fever, decrease in the blood pressure, diarrhoea and
noises in the ears.
Overdose: Overdose of Acetylcysteine may cause nausea, vomiting or diarrhoea.
Store in a cool and dry place, protected from light.
Viscotin 100mg Granules: Each box contains 20 sachets.
Viscotin 200mg Granules: Each box contains 20 sachets.
Viscotin 600 Effervescent Tablet: Each tube contains 10 effervescent tablets.
Viscotin 600 Nebuliser Solution: Each box contains 5 units of 3ml Nebuliser Solution.
UniMed UniHealth Pharmaceuticals Limited
B K Bari, Gazipur, Bangladesh.
® Registered Trademark